MAUDE Adverse Event Report: BECTON DICKINSON INSYTE PNK 20GA X 1.88IN; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON INSYTE PNK 20GA X 1.88IN; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 381237
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Insyte indwelling needle (381237) was found to have a black unidentified substance in the catheter in several places during pre-use inspection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the sample.Analysis of the sample showed multiple foreign matters at different parts of the sample.Multiple spots of greyish-black, greasy foreign matter were observed on the catheter tubing surface, a white fiber foreign matter on the cannula tip and some brown particles in the unit package were also seen.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this lot meets our manufacturing specification requirements.Fourier transform infrared spectroscopy (ftir) analysis was completed to determine what the foreign matter could be.The greyish-black foreign matter matched reasonably with silicone.The white fiber and the brown particles matched well with cellophane.The manufacturing process was reviewed.With no greyish-black silicone, white fibrous cellophane and brown particle cellophane material found in the components, or used in the machines, the actual foreign matter source could not be identified.

Brand Name
INSYTE PNK 20GA X 1.88IN
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore IL 60061
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19922171
Report Number2243072-2024-00862
Device Sequence Number20859194
Product Code FOZ
UDI-Device Identifier00382903812370
UDI-Public(01)00382903812370(11)240201(17)290131(10)4025728
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381237
Device Lot Number4025728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown